Oklahoma, 2014Damaging Wind in Oklahoma, August 6, 2014
August 6, 2014 · NWS TSA · 1 event in 1 county or zone
Thunderstorms developed during the afternoon hours of the 6th across eastern Oklahoma. One of the storms produced severe wind gusts in Craig County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed during the afternoon hours of the 6th across eastern Oklahoma. One of the storms produced severe wind gusts in Craig County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 6, 2:00 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 6, 2:00 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
300 PM CDT WED AUG 6 2014
.DISCUSSION...
TEMPERATURES ARE SEVERAL DEGREES WARMER TODAY THAN THEY WERE
YESTERDAY AT THIS TIME EVEN WITH THE ADDITIONAL CLOUD COVER.
WE ARE BEGINNING TO SEE A FEW ISOLATED SHOWERS IN THE FAVORED
TERRAIN AREAS OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON IN THE MOIST AND WEAKLY CAPPED ENVIRONMENT. WILL CONTINUE
TO SEE ISOLATED SHOWERS AND THUNDERSTORMS IN THIS REGION INTO THE
EARLY EVENING HOURS. BETTER CHANCES OF SHOWERS AND THUNDERSTORMS
WILL ARRIVE LATER THIS EVENING AND INTO THURSDAY MORNING AS
THUNDERSTORMS DEVELOP IN THE VICINITY OF A FRONTAL BOUNDARY
OVER CENTRAL KANSAS AND MOVE INTO EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS. SOME OF THESE STORMS COULD BE STRONG TO MARGINALLY
SEVERE WITH STRONG GUSTY WINDS THE MAIN CONCERN.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL RAMP UP AGAIN FRIDAY
AND WILL CONTINUE THROUGH THE WEEKEND AS A FRONTAL BOUNDARY LINGERS
NEAR THE KANSAS/OKLAHOMA BORDER AND A SERIES OF MID-LEVEL SHORTWAVES
TRAVERSE THE AREA. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS
WILL BE IN THE VICINITY OF THE BOUNDARY ACROSS NORTHEAST OKLAHOMA
INTO NORTHWEST ARKANSAS.
ANOTHER FRONTAL BOUNDARY MAKES A RUN AT THE AREA EARLY NEXT WEEK
BEFORE WASHING OUT. HAVE KEPT TUESDAY AND WEDNESDAY DRY BUT POPS
MAY BE NECESSARY WITH THE BOUNDARY STILL IN THE AREA.
HAVE GENERALLY ACCEPTED CONSALL TEMPERATURES IN THE DAYS 4 THROUGH 7
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 95 75 96 / 40 20 10 20
FSM 74 94 73 97 / 30 30 10 20
MLC 75 95 75 98 / 30 20 10 20
BVO 72 96 71 95 / 50 20 10 20
FYV 72 90 71 92 / 40 40 20 30
BYV 71 88 71 92 / 40 50 20 30
MKO 74 94 73 96 / 40 30 10 20
MIO 74 93 72 93 / 60 30 20 20
F10 74 95 74 96 / 30 20 10 20
HHW 74 94 73 98 / 10 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
LONG TERM....10
Hazardous weather outlook, Aug 6, 12:18 PM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT WED AUG 6 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
118 PM CDT WED AUG 6 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTH OF HIGHWAY 412.
ONSET...AFTER 7 PM.
DANGEROUS HEAT.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO FORM LATE TODAY INTO TONIGHT IN
KANSAS AND MOVE EAST AS A CLUSTER DURING THE OVERNIGHT. SOME OF
THIS ACTIVITY MAY CLIP NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
A LIMITED RISK OF DAMAGING WINDS EXISTS WITH THE STRONGER STORMS.
HEAT INDICES ARE CLIMBING TO NEAR DANGEROUS LEVELS IN THE 100 TO
105 DEGREE RANGE ACROSS EASTERN OKLAHOMA AND WEST CENTRAL
ARKANSAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
WHAT IS LEFT OF TONIGHTS THUNDERSTORM CLUSTER AS IT MOVES INTO
MISSOURI MAY AFFECT PORTIONS OF NORTHWEST ARKANSAS DURING THE
MORNING HOURS THURSDAY. IN ADDITION...OUTFLOW BOUNDARIES FROM
THESE STORMS MAY FOCUS ADDITIONAL THUNDERSTORM DEVELOPMENT THURSDAY.
ALTHOUGH TEMPERATURES WILL BE NEAR OR JUST SLIGHTLY ABOVE NORMAL
FOR THE NEXT SEVEN DAYS...POOLING LOW LEVEL MOISTURE WILL PUSH
HEAT INDICES TO AROUND 100 MOST AFTERNOONS.
THUNDERSTORM CHANCES CONTINUE INTO THE WEEKEND AS A SERIES OF WEAK
IMPULSES MOVE THROUGH THE REGION AND INTERACT ALONG AN OLD
BOUNDARY WHICH WILL BE NEAR THE KANSAS AND MISSOURI BORDERS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
LACY
In the hours before
Special weather statement, Aug 6, 2:19 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT WED AUG 6 2014
OKZ061-062045-
ROGERS OK-
319 PM CDT WED AUG 6 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN ROGERS
AT 319 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
TALALA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BUSHYHEAD AND TALALA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3660 9552 3645 9546 3642 9569 3653 9573
TIME...MOT...LOC 2019Z 246DEG 13KT 3646 9568Thunderstorm Wind, Craig
- When
- August 6, 3:55 PM CST
- Where
- Craig County, 4.28 mi WSW of Pyramid Corners
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.775, -95.221
The Oklahoma Mesonet station located seven miles east of Centralia measured 66 mph thunderstorm wind gusts.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Rhode Island, August 6, 20141 death · 1 event
- Flash Flooding in Idaho, August 6, 2014$301,000 · 3 events
- Flash Flooding in Nevada, August 6, 2014$65,000 · 3 events
- Hail and Damaging Winds in Kansas, August 6 to 7, 2014$18,000 · 62 kt wind · 14 events
- Damaging Winds in Virginia, August 6, 2014$18,000 · 50 kt wind · 4 events
- Heavy Rain in Iowa, August 6, 201413 events
- Hail and Damaging Winds in New York, August 6, 20141.75 in hail · 10 events
- Hail and Damaging Winds in Maine, August 6, 20141 in hail · 5 events
- Damaging Winds in Kansas, August 6, 201460 kt wind · 4 events
- Flash Flood and Hail in Nevada, August 6, 2014$1,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Missouri, August 6, 20141.25 in hail · 3 events
- Damaging Winds in Nebraska, August 6, 201452 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538733.